Alert archive / Alabama / River Flood Warnings in 2020
River Flood Warning 30, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Feb 23, 2020, 7:33 PM CST for Escambia County, Alabama; Escambia County, Florida. It took effect at Feb 28, 2020, 12:00 AM CST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2020, 7:33 PM CST (01:33 UTC)
- In effect from
- Feb 28, 2020, 12:00 AM CST
- Expired
- Feb 27, 2020, 6:07 AM CST
- In force
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Escambia County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 98 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Escambia River near Century (CTYF1). The gauge peaked at 16.66 ft at Feb 28, 2020, 5:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02375500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
631 WGUS44 KMOB 240133 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Mobile, AL 733 PM CST Sun Feb 23 2020 ...The National Weather Service in Mobile has issued a flood warning for the following rivers in Alabama...Florida... Escambia River Near Century affecting Escambia County. .Up to an inch of rain over the forecast area along with additional runoff from upstream is forecast to occur over the next 24 hours. As a result...river levels are forecast to rise and a flood warning is now in effect. It is emphasized that the following forecast is based on the expected rainfall during the next 24 hours. If less rainfall occurs...it may be necessary to revise this stage forecast downward. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC053-FLC033-250133- /O.NEW.KMOB.FL.W.0030.200228T0600Z-200228T1200Z/ /CTYF1.1.ER.200228T0600Z.200228T0600Z.200228T0600Z.UU/ 733 PM CST Sun Feb 23 2020 The National Weather Service in Mobile has issued a * Flood Warning for The Escambia River Near Century * From late Thursday night until Friday morning. * At 7PM Sunday the stage was...16 feet. * Minor flooding is forecast * Flood stage is 17 feet. * The river will gradually rise through the week, rising to above flood stage by Thursday night. * At 17 feet...Considerable flooding of lowlands. && LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729 3077 8733 3093 8731 $$
7 follow-up statements
125 WGUS84 KMOB 241329 FLSMOB Flood Statement National Weather Service Mobile, AL 729 AM CST Mon Feb 24 2020 ...The Flood Warning continues for the following rivers in Alabama...Florida... Escambia River Near Century affecting Escambia County. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC053-FLC033-251328- /O.CON.KMOB.FL.W.0030.200228T0600Z-200228T1200Z/ /CTYF1.1.ER.200228T0600Z.200228T0600Z.200228T0600Z.UU/ 729 AM CST Mon Feb 24 2020 The Flood Warning continues for the Escambia River Near Century * From early Friday morning until Friday morning. * At 7 AM Monday the stage was 16.1 feet. * No flooding is occurring and Minor flooding is forecast. * Flood stage is 17.0 feet. * Forecast to briefly rise to the flood stage of 17.0 feet by early Friday morning before commencing a slow fall. * At 17.0 feet...Considerable flooding of lowlands. && LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729 3077 8733 3093 8731 $$
027 WGUS84 KMOB 250231 FLSMOB Flood Statement National Weather Service Mobile, AL 831 PM CST Mon Feb 24 2020 ...The Flood Warning continues for the following rivers in Alabama...Florida... Escambia River Near Century affecting Escambia County. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC053-FLC033-260231- /O.CON.KMOB.FL.W.0030.200228T0600Z-200228T1200Z/ /CTYF1.1.ER.200228T0600Z.200228T0600Z.200228T0600Z.UU/ 831 PM CST Mon Feb 24 2020 The Flood Warning continues for the Escambia River Near Century * From early Friday morning until Friday morning. * At 8PM Monday the stage was 16.1 feet. * Minor flooding is forecast. * Flood stage is 17 feet. * The river is forecast to continue to rise through the week, rising to above flood stage by late Thursday night. The river will then begin to fall. * At 17 feet...Considerable flooding of lowlands. && LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729 3077 8733 3093 8731 $$
999 WGUS84 KMOB 251712 FLSMOB Flood Statement National Weather Service Mobile, AL 1112 AM CST Tue Feb 25 2020 ...The Flood Warning continues for the following rivers in Alabama...Florida... Escambia River Near Century affecting Escambia County. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC053-FLC033-261711- /O.CON.KMOB.FL.W.0030.200228T0600Z-200228T1200Z/ /CTYF1.1.ER.200228T0600Z.200228T0600Z.200228T0600Z.UU/ 1112 AM CST Tue Feb 25 2020 The Flood Warning continues for the Escambia River Near Century * From late Thursday night until Friday morning. * At 10 AM Tuesday the stage was 16.1 feet. * No flooding is occurring and Minor flooding is forecast. * Flood stage is 17.0 feet. * Forecast to rise to the flood stage level of 17.0 feet by early Friday morning. The river is then forecast to fall to around 16 feet by Sunday evening. * At 17.0 feet...Considerable flooding of lowlands. && LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729 3077 8733 3093 8731 $$
646 WGUS84 KMOB 260151 FLSMOB Flood Statement National Weather Service Mobile, AL 751 PM CST Tue Feb 25 2020 ...The Flood Warning continues for the following rivers in Alabama...Florida... Escambia River Near Century affecting Escambia County. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC053-FLC033-270150- /O.EXT.KMOB.FL.W.0030.200227T1800Z-200228T1800Z/ /CTYF1.1.ER.200228T0600Z.200228T0600Z.200228T0600Z.UU/ 751 PM CST Tue Feb 25 2020 ...Flood Warning extended until Friday afternoon...The Flood Warning continues for the Escambia River Near Century * From Thursday afternoon until Friday afternoon. * At 7PM Tuesday the stage was 16.1 feet. * Minor flooding is forecast. * Flood stage is 17 feet. * The river is forecast to rise above flood stage by late Thursday night, then begin to fall. * At 17 feet...Considerable flooding of lowlands. && LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729 3077 8733 3093 8731 $$
311 WGUS84 KMOB 261647 FLSMOB Flood Statement National Weather Service Mobile, AL 1046 AM CST Wed Feb 26 2020 ...The flood warning continues for the following rivers in Alabama...Florida... Escambia River Near Century affecting Escambia County. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC053-FLC033-271646- /O.EXT.KMOB.FL.W.0030.200228T0600Z-200228T1200Z/ /CTYF1.1.ER.200228T0600Z.200228T0600Z.200228T0600Z.UU/ 1046 AM CST Wed Feb 26 2020 ...Flood Warning extended until Friday morning...The Flood Warning continues for the Escambia River Near Century * From early Friday morning until Friday morning. * At 10 AM Wednesday the stage was 16.2 feet. * No flooding is occurring and Minor flooding is forecast. * Flood stage is 17.0 feet. * Forecast to rise above flood stage by early Friday morning and continue to rise near 17.0 feet by early Friday morning. The river will fall below flood stage by late Friday morning. * At 17.0 feet...Considerable flooding of lowlands. && LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729 3077 8733 3093 8731 $$
442 WGUS84 KMOB 270223 FLSMOB Flood Statement National Weather Service Mobile, AL 822 PM CST Wed Feb 26 2020 ...The flood warning continues for the following river in Alabama...Florida... Escambia River Near Century affecting Escambia County. .Recent heavy rains have caused significant rises along the river. SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC053-FLC033-280222- /O.CON.KMOB.FL.W.0030.200228T0600Z-200228T1200Z/ /CTYF1.1.ER.200228T0600Z.200228T0600Z.200228T0600Z.UU/ 822 PM CST Wed Feb 26 2020 The Flood Warning continues for the Escambia River Near Century * From early Friday morning until Friday morning. * At 8PM Wednesday the stage was 16.4 feet. * Minor flooding is forecast. * Flood stage is 17 feet. * Forecast to rise above flood stage by late Thursday night and crest overnight. The river will fall below flood stage by Friday morning. * At 17 feet...Considerable flooding of lowlands. && LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729 3077 8733 3093 8731 $$
594 WGUS84 KMOB 271207 FLSMOB Flood Statement National Weather Service Mobile, AL 607 AM CST Thu Feb 27 2020 ...The flood warning is cancelled for the following river in Florida... Escambia River Near Century affecting Escambia County. .River levels are forecast to stay below minor flood stage. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC053-FLC033-271237- /O.CAN.KMOB.FL.W.0030.000000T0000Z-200228T1200Z/ /CTYF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 607 AM CST Thu Feb 27 2020 The Flood Warning is cancelled for The Escambia River Near Century * At 5 AM Thursday the stage was 16.5 feet. * Flood stage is 17 feet. * At 17 feet...Considerable flooding of lowlands. && LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729 3077 8733 3093 8731 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Feb 23, 7:13 PM CST, 20 minutes earlier.
Area forecast discussion, Feb 23, 7:13 PM CST, 20 minutes before
Area Forecast Discussion National Weather Service Mobile AL 713 PM CST Sun Feb 23 2020 .AVIATION... 24/00Z issuance....Clouds have lowered and thickened over the course of the day Sunday through early Sunday evening, but still remaining at VFR criteria. Should remain that way until around 24/12z for most locations, when ceilings lower to MVFR and some showers begin to develop across the area. Expect mostly MVFR ceilings during the day on Monday, but possibly at high end IFR at times in some locations where heavier showers or isolated thunderstorms will be occurring during the day. Winds will be mostly southeasterly at around 4 to 8 knots for the remainder of the night, but becoming more southerly up to around 10 knots during the day on Monday. /12 && .PREV DISCUSSION... /issued 355 PM CST Sun Feb 23 2020/ NEAR TERM UPDATE /Now Through Monday/...Better mid to high clouds over much of MS will continue to shift east southeast over much of southwest AL and NWFL this afternoon and tonight in response to deepening moisture well ahead of a developing shortwave trof moving eastward over the SW conus and lower Plains states this afternoon and early tonight, then the lower and middle Plains states and MS River Valley Mon into Mon night. This system begins to dampen or weaken somewhat during the day on Mon before becoming reinforced from the north over the mid section of the country late Mon into Tue. The deeper moisture ahead of the main upper system will begin to move across the northern Gulf states and forecast area late tonight and early Mon, combined with weak insentropic lift west of a departing ridge and better mid level forcing ahead of the main upper trof leading to widespread coverage of showers with a few embedded thunderstorms by mid to late afternoon. Model soundings support this reasoning well showing increased moisture in the boundary layer during the day on Mon with PWATS ranging from 1.4 to 1.6 inches by mid to late afternoon. Near the surface a developing low and cold front associated with the main upper short wave will advance east across the deep south on Mon reaching the LA/TX border stretching southeast over eastern Tx by late Mon afternoon. The best shear and forcing in the lower levels continues to be over central and northern sections of AL and MS with little to no surface based instability, remaining mostly elevated over all inland areas during the day on Mon. As a result still believe we will see numerous showers with a few embedded elevated thunderstorms by late Mon with possible heavy rainfall locally in some areas to the north, which appears to be the main concern through Mon afternoon. Temperatures will be on a warming trend through Mon afternoon with lows ranging from the upper 40s to lower 50s for most inland areas and the middle to upper 50s along the immediate coast. 32/ee SHORT TERM /Monday night Through Wednesday night/...A mid level shortwave trough will translate eastward across the northern Gulf of Mexico and adjacent north central Gulf Coast region Monday evening into Monday night before eventually lifting to the east of our area by Tuesday morning. A large area of rain showers will likely encompass much of the region early Monday evening and we will maintain categorical (80-90%) POPs across much of the area through at least the early evening hours. Deep layer moisture and ascent should begin to shift eastward later Monday evening into the overnight hours as the shortwave trough progresses east and as a weak surface cold front makes its way across southeast MS and interior southwest AL. Deep layer moisture and ascent looks to be most pronounced across locations roughly along and to the east of the I-65 corridor late Monday night, and we will carry high POPs (60-80%) over our eastern zones after midnight, with POPs tapered to 40-50% farther west. A much drier airmass spreads into our northwest zones on Tuesday, while a narrow zone of moisture within southwest flow aloft remains oriented over portions of southwest and south central AL and the adjacent FL panhandle. We will keep a low chance of showers in the forecast over our central and eastern zones (dry in our far northwest) early Tuesday morning, with POPs gradually shifting east and dwindling into Tuesday afternoon. Lows Monday night will be coolest in southeast MS and interior southwest AL behind the passing front (lower to mid 50s), while warmer readings (upper 50s to lower 60s) are expected across eastern and southern portions of the region. Highs on Tuesday will range in the mid to upper 60s over western parts of the CWA to the upper 60s to lower 70s over south central AL and the western FL panhandle. The upper level trough will advance eastward across the Mississippi Valley on Tuesday night before becoming part of a large scale trough that extends across the eastern CONUS Wednesday and Wednesday night. A deep layer dry airmass on the base of this feature will support a dry forecast late Tuesday night through Wednesday night. A reinforcing cold front pushes across our forecast area late Tuesday night into Wednesday morning. Surface high pressure will build eastward across our CWA Wednesday and Wednesday night. Breezy west to northwest winds, along with cooler temperatures can be expected during this time frame. Highs Wednesday range in the mid 50s to lower 60s. Lows by Wednesday night fall into the 30s over much of the region. /21 EXTENDED TERM /Thursday Through Sunday/...A broad longwave trough will span the eastern CONUS Thursday and Friday, before gradually shifting toward the Eastern Seaboard and western Atlantic this weekend. A deep layer dry airmass will remain entrenched across our forecast area Thursday and Friday on the base of the longwave trough, and we expect mostly clear skies and dry conditions to persist through the latter half of the week with this pattern. A surface ridge of high pressure located from southern TX and the western Gulf of Mexico on Thursday should gradually build eastward across the north central Gulf into Friday. Temperatures are expected to remain below normal both days, with highs on Thursday only looking to range in the lower to mid 50s, with slightly warmer highs in the upper 50s to lower 60s anticipated on Friday. Clear skies and light winds on Thursday night will be supportive of low temperatures near or slightly below freezing over interior portions of the forecast area. Lows are currently forecast to range between 30-33 generally along and north of I-10 Thursday night, while locations closer to the immediate coast look to range in the mid 30s to around 40 degrees. The mid level flow pattern transitions northwesterly this weekend as the upper trough shifts across the Eastern Seaboard and western Atlantic. Medium range guidance has been hinting at residual moisture with weak ascent associated with a shortwave trough clipping our area on the back side of the trough either late Friday night or during the day Saturday. Confidence on measurable precipitation remains low considering model timing differences and lack of moisture, so will follow NBM trends of keeping POPs below mentionable levels during this time frame. This could be something to watch for an eventual potential slight chance of light rain over our interior either Friday night or Saturday. Very low deep layer RH within northwest flow aloft will support a mostly clear and dry forecast on Sunday. A reinforcing cold front on Saturday followed by building surface high pressure over our region into Sunday may allow high temperatures to drop back down into the mid to upper 50s this weekend, with morning lows mostly ranging in the 30s. /21 MARINE...A broad surface ridge of high pressure mostly located over the southeast states and eastern seaboard will shift east through midweek in response to a cold front approaching from the west. A light southeast wind flow will become south then southwest and slowly build ahead of the front through early Monday night becoming west then northwest in the wake of the front Tuesday and Tuesday night. A moderate to strong northwest flow is expected Wednesday and Wednesday night as a reinforcing cold front moves south over the northern Gulf. As a result Small Craft conditions will be likely in the wake of the secondary front Wednesday and Wednesday night. 32/ee && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Feb 23, 5:06 AM CST, 14 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 506 AM CST Sun Feb 23 2020 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-241115- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 506 AM CST Sun Feb 23 2020 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a moderate risk of rip currents on Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-241115- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 506 AM CST Sun Feb 23 2020 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A moderate to strong offshore flow may create hazardous conditions for small craft Wednesday into Thursday.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:28 AM CST | Rip Current Statement | MOB | Baldwin, Mobile | 26 hr |
Nearby
River Flood Warnings in Alabama, 2020River Flood Warnings in Florida, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.